MAUDE Adverse Event Report: ANGIODYNAMICS, INC. / NAVILYST MEDICAL, INC. COAXIAL MICROINTRODUCER KIT MINI STICK MAX; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS, INC. / NAVILYST MEDICAL, INC. COAXIAL MICROINTRODUCER KIT MINI STICK MAX; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 45756
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
During cardiac cath for stemi, angiodynamics mini stick max coaxial microintroducer kit used, sheath 5fx10cm, needle 70 mm echogenic, wire nitinol tungsten, ref 45-756, lot 5561860, upn (b)(4), exp 12/31/2022 used.Pt moved during the procedure and when cardiologist tried to remove wire, it became entrapped in the vessel and its fragment was dislodged in subintimal space of external iliac artery.Cardiologist unable to remove fragment.When the wire removed (the remaining wire not the fragment), it was noted the wire had became unraveled and "looked like a spring".Vascular surgery consulted regarding extraction of entrapped wire fragment, however, open surgery for retrieval not indicated.Per vascular surgeon, wire fragment is subintimal and therefore unlikely to represent an embolic source or nidus.Covered stent to the area considered but determined not to be needed.Full disclosure to family.Fda safety report id# (b)(4).

Brand Name
COAXIAL MICROINTRODUCER KIT MINI STICK MAX
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS, INC. / NAVILYST MEDICAL, INC.
MDR Report Key9840252
Report NumberMW5093777
Device Sequence Number2373172
Product Code DRE
UDI-Device IdentifierH965457560
UDI-PublicH965457560
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number45756
Device Catalogue Number45-756
Device Lot Number5561860
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient Weight115